Thunderstorm Wind, Columbia
- When
- May 16, 8:25 PM CST
- Where
- Columbia County, Atlanta
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.067, -93.067
Numerous trees and power lines down resulting in a grass fire.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 16, 7:30 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CDT FRI MAY 16 2003 ZONES UPDATED TO INCLUDE SVR WATCH #398...VALID UNTIL MIDNIGHT. CANCELED TOR WATCH #397 FOR PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. 13 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAY 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTH LOUISIANA AND MOST OF NORTHEAST AND EAST TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS CENTRAL LOUISIANA INTO DEEP EAST TEXAS. A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTHWEST ARKANSAS DURING THE MIDDAY HOURS TODAY. SOME DAMAGING WINDS AND MARGINALLY SEVERE HAIL ARE POSSIBLE WITH THIS SYSTEM. THIS WILL NOT BE THE ONLY CHANCE OF SEVERE WEATHER DURING THE PERIOD. AN UPPER LOW OVER WESTERN OKLAHOMA WILL MOVE EAST TODAY. AS IT NEARS CENTRAL OKLAHOMA THIS AFTERNOON...ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP. DEEP LAYER VERTICAL SHEAR WILL INCREASE IN A VERY UNSTABLE ATMOSPHERE...LEADING TO A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS PRODUCING VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST RISK FOR SEVERE THUNDERSTORMS AND TORNADOES IS GENERALLY NORTH OF A LINE FROM NACOGDOCHES AND CENTER TEXAS TO COUSHATTA AND MONROE LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. THE COLD CENTER OF THE UPPER LEVEL SYSTEM WILL STALL OVER ARKANSAS SATURDAY AND SATURDAY NIGHT. THE COLD AIR ALOFT WILL RESULT IN THUNDERSTORMS WHICH COULD PRODUCE HAIL. THE MAIN AREA OF CONCERN FOR THESE STORMS IS OVER SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
818 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 1 N PLAIN DEALING LA .88 INCH HAIL
05/16/03 BOSSIER REPORTED BY SPOTTERS
0800 PM MAYDELLE TX 2.75 INCH HAIL
05/16/03 CHEROKEE REPORT FROM SHERIFFS
OFFICE.
0811 PM MARSHALL TX .75 INCH HAIL
05/16/03 HARRISON REPORTED BY SPOTTERS
VIII.ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124-125-136-137- 170200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CDT FRI MAY 16 2003 ...TORNADO WATCH HAS BEEN CANCELED... AT 825 PM...DOPPLER RADAR IN SHREVEPORT INDICATED THAT THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF THE REGION. THEREFORE THE TORNADO WATCH HAS BEEN CANCELED FOR PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...NORTHWEST OF A LINE FROM TYLER...LONGVIEW AND TEXARKANA TEXAS...TO HOPE ARKANSAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
828 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM BUSSEY AR 1.00 INCH HAIL
05/16/03 COLUMBIA REPORT FROM SHERIFFS
OFFICE.
0800 PM TATUM TX WIND DAMAGE
05/16/03 RUSK TREES AND POWER LINES
DOWNED. REPORT FROM
SHERIFFS OFFICE.
VIII.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
839 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM MARSHALL TX WIND DAMAGE
05/16/03 HARRISON TREES DOWNED THROUGHOUT
THE COUNTY. REPORT FROM
SHERIFFS OFFICE.
VIII.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
910 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM BOSSIER CITY LA WIND DAMAGE
05/16/03 BOSSIER TREES DOWNED SOUTH OF
LOUISIANA DOWNS. REPORTED
BY SPOTTERS
VIII.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
925 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM BECKVILLE TX .75 INCH HAIL
05/16/03 PANOLA REPORT FROM SHERIFFS
OFFICE.
VIII.The Shreveport radar (KSHV), 100 km away, was scanning. The volume nearest the first event began at 02:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees and power lines down resulting in a grass fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354332.